WineBoard
face turns red - Printable Version

+- WineBoard (http://wines.com/wineboard)
+-- Forum: RESOURCES AND OTHER STUFF (/forum-300.html)
+--- Forum: Wine & Health (/forum-9.html)
+--- Thread: face turns red (/thread-3181.html)



- willp58 - 03-01-2003 07:42 AM

Hello,
I notice after drinking a glass of wine my face turns red. What is happening and is this good or bad?
I don't want to end up with a "plumb" nose. hehe


- Innkeeper - 03-01-2003 08:04 AM

Hi Will, the doc will be along shortly, but here is my non-professional take. It could be that you are allergic to grapes. If that is the case and that is the only reaction you have to them, no big deal. Another possibility is that is the way that you, like legions of others, react to alcohol. Does it happen when you drink beer or other kinds of alcohol?


- willp58 - 03-01-2003 08:12 AM

innkeeper, Sometimes it does but mostly after drinking wine.
I just wondered why it's happening and if it's a dangerous thing.


- Thomas - 03-01-2003 08:33 AM

It is likey a mild allergic reaction. Do not stop consuming red wine, just be judicious about it. If the reaction morphs into hives, get to a doctor.


- Innkeeper - 03-01-2003 08:51 AM

In nearly fifty years of wine drinking mine hasn't morphed into any else I don't think, I don't think, I don't think.


- Thomas - 03-01-2003 09:01 AM

IK, we know you don't think...


- Innkeeper - 03-01-2003 09:13 AM

Speaking of red faces, check this out: http://www.wines.com/ubb2/Forum39/HTML/000141.html


- willp58 - 03-01-2003 10:20 AM

I think I remember something about the small corpuscles dilating with alcohol consumption, that's why ppl that are bigtime drinkers have those red veiny faces?
Anything to this?


- Drew - 03-01-2003 10:59 AM

Never thought of WW's face as red and veiny....red and cavernous maybe.

Drew


- Thomas - 03-01-2003 11:28 PM

...or red and vain--y!


- Bucko - 03-01-2003 11:53 PM

Histamines are the culprit......... a non-sedating antihistamine will most likely resolve all symptoms. Consult your primary care physician.

[This message has been edited by Bucko (edited 03-02-2003).]


- Kcwhippet - 03-02-2003 06:19 AM

Must be getting late in the day for you at your advancing age, Bucko. Bet there should be an "anti-" in there.


- Bucko - 03-02-2003 10:00 AM

There is an anti in there, you blind old bat. Been in the foil stash again?


- mrdutton - 03-02-2003 12:41 PM

KC what is antihistamine? Seems there is an anti in there somehwere.......

Yup, sounds like the influence of the foil stash....... [Image: smile.gif] [Image: smile.gif] [Image: smile.gif] [Image: smile.gif]

[This message has been edited by mrdutton (edited 03-02-2003).]


- Kcwhippet - 03-02-2003 04:51 PM

First time I read it it said histamine. Now it says antihistamine ---- and it says the message was edited, but it didn't say that before.


- Thomas - 03-02-2003 05:53 PM

picky, picky...


- Bucko - 03-02-2003 06:59 PM

I cheat in cards too........ [Image: biggrin.gif]

Thanks for pointing out my error.